# SDR 96ZZZX721

- Difficulty date: January 25, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N7816Q
- Make and model: Cessna 402A
- Aircraft serial: 401A0116
- Engine: Cont TSIO520E
- System (JASC): 8540 · Reciprocating Engine Rear Section
- Part: Clutch Spring
- Part number: 539800
- Condition: Failed
- Location: Starter/Adapter
- Component: L42085A4
- Stage of operation: CR
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

DURING CRUISE, PILOT NOTICED OIL COMING OUT OF THE TURBOCHARGER VENT AND ENGINE COWLING ON THE RIGHT ENGINE.  THE STARTER/ADAPTER SPRING CLUTCH WAS FOUND TO HAVE APPARENTLY FAILED AND AT LEAST ONE PIECE OF THE SPRING CAME INTO CONTINUOUS CONTACT WITH THE STARTER SHAFT GEAR ASSY CAUSING STARTER SHAFT GEAR TO FAIL.
